Alert archive / South Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 82, NWS Wilmington, NC

September 6, 2017Horry County, South Carolina; Brunswick County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Sep 6, 2017, 5:57 PM EDT for Horry County, South Carolina; Brunswick County, North Carolina. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2017, 5:57 PM EDT (21:57 UTC)
Expired
Sep 6, 2017, 6:28 PM EDT
In force
31 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Brunswick County, NC, Horry County, SC

The radar

The Wilmington radar (KLTX), 9 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 10.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2017-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 239 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2017-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
239 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
1111 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

946 
WUUS52 KILM 062157
SVRILM
NCC019-SCC051-062245-
/O.NEW.KILM.SV.W.0082.170906T2157Z-170906T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington NC
557 PM EDT WED SEP 6 2017

The National Weather Service in Wilmington has issued a

* Severe Thunderstorm Warning for...
  Southwestern Brunswick County in southeastern North Carolina...
  East central Horry County in northeastern South Carolina...

* Until 645 PM EDT

* At 557 PM EDT, a severe thunderstorm was located over Carolina
  Shores, or over Little River, moving east at 35 mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage trees and power lines. 

* Locations impacted include...
  North Myrtle Beach, Oak Island, Shallotte, Sunset Beach, Holden
  Beach, Ocean Isle Beach, Little River, Iredell, St. James, Carolina
  Shores, Calabash, Civie Town, Grissettown, Supply, Seaside,
  Brunswick County Community College Main Campus, Russtown, Long
  Beach, Brooksville and Cherry Grove Beach.

This includes the following highways...
 US Route 17 in Brunswick County between mile markers 1 and 28.
 SC Highway 31 between mile markers 22 and 24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3391 7834 3388 7847 3385 7854 3385 7858
      3381 7869 3390 7875 3413 7822 3391 7809
TIME...MOT...LOC 2157Z 251DEG 32KT 3388 7859 

HAIL...0.75IN
WIND...60MPH
 
$$

JDW
2 follow-up statements
148 
WWUS52 KILM 062209
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
609 PM EDT WED SEP 6 2017

SCC051-062218-
/O.CAN.KILM.SV.W.0082.000000T0000Z-170906T2245Z/
Horry SC-
609 PM EDT WED SEP 6 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HORRY COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3391 7834 3388 7847 3385 7854 3394 7865
      3413 7822 3391 7809
TIME...MOT...LOC 2208Z 251DEG 32KT 3391 7847 

$$

NCC019-062245-
/O.CON.KILM.SV.W.0082.000000T0000Z-170906T2245Z/
Brunswick NC-
609 PM EDT WED SEP 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHWESTERN BRUNSWICK COUNTY...

At 608 PM EDT, a severe thunderstorm was located over Seaside, 
moving east at 35 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage trees and power lines. 

Locations impacted include...
Oak Island, Shallotte, Sunset Beach, Holden Beach, Ocean Isle Beach,
Iredell, St. James, Carolina Shores, Calabash, Civie Town,
Grissettown, Supply, Seaside, Brunswick County Community College Main
Campus, Russtown, Long Beach, Varnamtown and Brunswick Novant Medical
Center.

This includes US Route 17 in Brunswick County between mile markers 1
and 28.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3391 7834 3388 7847 3385 7854 3394 7865
      3413 7822 3391 7809
TIME...MOT...LOC 2208Z 251DEG 32KT 3391 7847 

HAIL...0.75IN
WIND...60MPH
 
$$

JDW
260 
WWUS52 KILM 062228
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
628 PM EDT WED SEP 6 2017

NCC019-062238-
/O.CAN.KILM.SV.W.0082.000000T0000Z-170906T2245Z/
Brunswick NC-
628 PM EDT WED SEP 6 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BRUNSWICK COUNTY
IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

LAT...LON 3391 7834 3388 7847 3385 7854 3394 7865
      3413 7822 3391 7809
TIME...MOT...LOC 2227Z 251DEG 32KT 3397 7826 

$$

JDW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 4:58 PM EDT, 59 minutes earlier.

Area forecast discussion, Sep 6, 4:58 PM EDT, 59 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
458 PM EDT Wed Sep 6 2017

.SYNOPSIS...
Showers and thunderstorms can be expected into tonight ahead of
an approaching cold front. Some storms could produce strong,
gusty winds. Drier and cooler air will follow in wake of the
front Thursday into the weekend. Building waves from Irma will
produce strong rip currents and building sea heights through
early next week. Dangerous hurricane Irma could approach the
Carolinas with significant impacts Monday through Tuesday.

&&

.NEAR TERM /THROUGH THURSDAY/...
As OF 300 PM Wednesday...A cold front extending from Raleigh to
Southern Pines southwestward to just west of Columbia will push
its way into the area this evening and off the coast overnight.
This is our first big cold front of meteorological fall and
promises to bring a big airmass change for late tonight and
Thursday.

Until then, uncapped surface-based instability of 1000-1500 J/kg and
0-6 km bulk shear of 40-45 knots has led to the development of
several lines of showers and thunderstorms. This activity appears to
be developing along differential heating boundaries and also along
the actual surface front. Mean tropospheric flow out ahead of the
front is parallel to the boundary leading to training storms and 1+
inch per hour radar rainfall rates. We're watching for storms to
produce potentially damaging winds and perhaps localized flooding.
0-1 km helicity values are quite low, less than 100 m^2/s^2, and
indicate only a limited potential for tornadoes.

Once the front passes offshore tonight, there may be a ~6 hour
period of lingering post-frontal low clouds until the dry air
arrives and scours the sky clear. Precipitable water currently
around 1.8 inches will plunge to about 0.6 inches Thursday morning.
This will also be quite noticeable as dewpoints plunge into the 50s
tomorrow, quite a change from this very humid summer.

A model consensus blend was used for tonight's lows and Thursday's
highs: lows mainly 60-65 tonight (warmer on the Cape Fear coast) and
highs in the upper 70s on Thursday.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 300 PM Wednesday...True autumn cold front will be offshore
Thursday night with a beautiful refreshing airmass flooding into the
Carolinas behind it. PWATs fall to around 0.5 inches, which is very
close to the daily minimum for the period according to SPC sounding
climo for MHX. This is indicative of the exceedingly dry air, so
expect zero cloud cover through the short term. Despite the abundant
sunshine, cool northerly flow will keep highs below climo, right
around 80-81 all locations, and with dewpoints in the 50s it will
feel very crisp and fall like. The dry air will also allow mins to
drop to the coolest values since early June, dropping into the
mid/upr 50s Thursday night, and upr 50s/low 60s Friday night.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 300 PM Wednesday...Canadian high pressure will build down
from the north through the weekend as it shifts slowly east.
This will maintain a relatively cooler northerly flow through
Saturday. The winds will become NE by the end of the weekend
allowing for some moisture return off the Atlantic. The initial
lower dewpoint air will allow for cool overnight temps but early
September sunshine will help bring temps back up around 80 Sat.

The mid to upper trough over the northeast will begin to slowly
lift north and flatten out through the weekend. The latest runs
show trough breaking off into cutoff low over the Gulf coast
states over the latter half of the weekend and absorbing the
circulation of Irma through early next week. The flow aloft
will shift to become more westerly as it flattens out and
eventually will shift around becoming more easterly around the
circulation of Irma Sunday into Monday. This will maintain an
overall dry forecast through at least the first half of the
weekend, but the more on shore flow will bring a gradual return
of moisture with potential for pcp increasing along the coast
Sat into Sun. The forecast for Mon and Tues will be largely
dependent on the track of Irma. The official forecast for Irma
as of this afternoon will bring Irma to the southern tip of
Florida by Sunday morning and then a turn northward is expected
up the east coast of Florida through Monday toward the GA/SC
coast.

Higher surf and stronger rip currents will continue through the
weekend well ahead of Irma as increasing longer period swell
continues to enter the local waters.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
As of 18Z Tuesday...Increasing coverage of thunderstorms, some
strong to severe, is expected through the afternoon hours.
Storms should focus along the FLO-LBT corridor through 20Z, then
begin to gradually spread eastward toward the coast by 00Z
while the inland areas clear out. The last of the showers and
storms should be off the coast around 04Z as a surface cold
front, currently across central North and South Carolina, makes
its way to the coast.

Some low stratus behind the front could reduce flight categories
to IFR beginning as early as 03-06Z tonight. Moisture should be
thinning with time, with clouds eroding inland before 12Z, and
no later than 13-14Z along the coast. Thursday should have VFR
conditions with light offshore winds.

Extended Outlook...VFR conditions expected Thursday through
Sunday. Increasing clouds, rain, and perhaps winds from
Hurricane Irma could begin to affect the area on Monday.

&&

.MARINE...
NEAR TERM /THROUGH THURSDAY/...
As of 300 PM Wednesday...A cold front currently across the central
Carolinas will move eastward and off the coast overnight. At least
one more wave of showers and thunderstorms are expected as the front
moves through tonight, but prior to then other thunderstorms could
pop up in the humid and unstable airmass at almost any time.
Synoptic southwesterly winds 15-20 kt ahead of the front have been
frequently disrupted by thunderstorms earlier today, but should veer
northwesterly 10-15 kt late tonight after the front passes by. North
winds will veer northeasterly Thursday with diminishing wind speeds
expected.

Forerunner long-period swells from Hurricane Irma have arrived in
our coastal waters. Spectral wave data from the Frying Pan Shoals
buoy shows these swells at 1.3 feet height every 15 seconds.
Combined with a choppier 5-6 second wind wave, total seas range from
3-5 feet across the coastal waters, and should persist through most
of the night. As winds turn offshore after midnight we'll lose a
portion of the shorter period wave component, with 2-4 foot combined
seas expected on Thursday.

SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 300 PM Wednesday...High pressure building down the coast
will create light north to northeast winds Thursday night with
speeds 10 kts or less. The gradient will begin to tighten during
Friday as the high expands from the Great Lakes, and distant
Hurricane Irma approaches Florida Friday night. This will cause
NE winds to increase steadily across the waters, becoming 20-25
kts Friday night, and an SCA will be needed for all waters
through the period. These strong NE winds will drive rapidly
increasing wave heights as well thanks to an amplifying NE wind
wave as well as swell from Hurricane Irma, and seas will build
from 4-6 ft Thursday night, to as much as 8-10 ft Friday night.

LONG TERM /SATURDAY THROUGH MONDAY/...
As of 300 PM Wednesday...Long term will be mainly be characterized
by NE winds shifting to the east and increasing as Irma makes
its way up the southeast coast through early next week. WNA
guidance shows longer period over 14 to 17 second swell
continuing to enter the local waters through the weekend. This
will produce a gradual rise in seas possibly reaching up to 6 to
9 ft through Sun and possibly exceeding 10 to 15 ft on Mon,
depending on track of Irma. The seas may ramp up further with
dangerous surf developing late Mon into early Tues.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...High Rip Current Risk until 8 PM EDT this evening for SCZ054-
     056.
NC...High Rip Current Risk until 8 PM EDT this evening for NCZ106-
     108-110.
MARINE...None.

&&

NEAR TERM...TRA
SHORT TERM...JDW
LONG TERM...RGZ
AVIATION...TRA
Hazardous weather outlook, Sep 6, 5:28 PM EDT, 29 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
528 PM EDT Wed Sep 6 2017

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-072130-
Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Horry-Inland Georgetown-
528 PM EDT Wed Sep 6 2017

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

There is a marginal risk of severe thunderstorms ahead of a cold
front during late this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Powerful Hurricane Irma should be approaching the United States this
weekend, but it is too early to project its exact track and its
impacts on the area. Remain diligent and have a plan ready in case
future tracks for Irma change.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-110-SCZ054-056-072130-
Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry-
Coastal Georgetown-
528 PM EDT Wed Sep 6 2017

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Thru Tonight.

There is a marginal risk of severe thunderstorms ahead of a cold
front during late this afternoon and evening.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

There is a marginal risk of severe thunderstorms today.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

Swells from Hurricane Irma will create a prolonged period of
dangerous beach conditions in the form of numerous strong rip
currents and rough surf mid and late week.

Powerful Hurricane Irma should be approaching the United States this
weekend, but it is too early to project its exact track and its
impacts on the area, if any. Remain diligent and have a plan ready
in case future tracks for Irma change.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-072130-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
528 PM EDT Wed Sep 6 2017

...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH THURSDAY
AFTERNOON...

This Hazardous Weather Outlook is for The adjacent Coastal Waters.

.DAY ONE...Thru Tonight.

There is a marginal risk of severe thunderstorms ahead of a cold
front during this evening and overnight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Exercise Caution.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Exercise Caution.

For late Thursday thru early next week...
Small Craft Advisory conditions likely.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

dch

In the hours before

Special weather statement, Sep 6, 3:55 PM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Wilmington NC
355 PM EDT WED SEP 6 2017

SCZ032-033-039-053-055-062100-
Inland Horry SC-Marion SC-Williamsburg SC-Florence SC-
Inland Georgetown SC-
355 PM EDT WED SEP 6 2017

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN FLORENCE...NORTH
CENTRAL GEORGETOWN...SOUTHWESTERN HORRY...SOUTH CENTRAL MARION AND
NORTHEASTERN WILLIAMSBURG COUNTIES UNTIL 500 PM EDT...

At 354 PM EDT, Doppler radar was tracking a strong thunderstorm over
Indiantown, or 16 miles east of Kingstree, moving northeast at 25
mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Johnsonville, Hemingway, Pee Dee Crossroads, Poston, Nesmith,
Brittons Neck, Indiantown, Dongola, Outland, Henry, Kingsburg,
Gresham and Stuckey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3361 7958 3373 7966 3400 7932 3371 7910
TIME...MOT...LOC 1954Z 239DEG 20KT 3370 7953

JDW
Special weather statement, Sep 6, 4:39 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Wilmington NC
439 PM EDT WED SEP 6 2017

SCZ033-053>055-062130-
Inland Horry SC-Marion SC-Coastal Horry SC-Inland Georgetown SC-
439 PM EDT WED SEP 6 2017

...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN GEORGETOWN...
SOUTHWESTERN HORRY AND SOUTH CENTRAL MARION COUNTIES UNTIL 530 PM
EDT...

At 438 PM EDT, Doppler radar was tracking a strong thunderstorm near
Yauhannah, or 14 miles northwest of Murrells Inlet, moving northeast
at 40 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Myrtle Beach, Conway, Surfside Beach, Myrtle Beach Airport, Socastee,
Red Hill, Garden City, Murrells Inlet, Horry, Hickory Grove,
Homewood, Horry Georgetown Technical College Conway Campus, Adrian,
Pee Dee Crossroads, Nixonville, Bucksport, Dongola, Plantersville,
Outland and Burgess.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3369 7941 3377 7934 3378 7932 3379 7932
      3409 7902 3378 7876 3370 7888 3357 7900
      3357 7910 3361 7910 3354 7917 3351 7936
TIME...MOT...LOC 2038Z 234DEG 36KT 3364 7928

JDW
Special weather statement, Sep 6, 4:48 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Wilmington NC
448 PM EDT WED SEP 6 2017

SCZ023-032-039-062130-
Williamsburg SC-Florence SC-Darlington SC-
448 PM EDT WED SEP 6 2017

...SPECIAL WEATHER STATEMENT FOR FLORENCE...EASTERN DARLINGTON AND
NORTHWESTERN WILLIAMSBURG COUNTIES UNTIL 530 PM EDT...

At 447 PM EDT, Doppler radar was tracking two strong thunderstorms,
one near Hebron, and another approaching Cartersville, moving
northeast at 40 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Florence, Lake City, Darlington, Timmonsville, Johnsonville,
Pamplico, Lamar, Quinby, Mont Clare, Mars Bluff, Darlington Raceway,
Cades, Poston, Cartersville, Florence Darlington Technical College
Main Campus, Hebron, Floyd, New Hope, Sardis and Hyman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3452 7976 3449 7972 3444 7975 3439 7972
      3440 7968 3431 7966 3422 7954 3418 7957
      3413 7952 3407 7954 3395 7949 3384 7937
      3368 8000 3372 7998 3377 8000 3388 7988
      3388 7994 3395 7997 3399 7989 3414 8014
TIME...MOT...LOC 2047Z 234DEG 36KT 3383 7990

JDW
Special weather statement, Sep 6, 5:36 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Wilmington NC
536 PM EDT WED SEP 6 2017

NCZ109-110-SCZ053-054-062215-
Inland Brunswick NC-Coastal Brunswick NC-Inland Horry SC-
Coastal Horry SC-
536 PM EDT WED SEP 6 2017

...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN BRUNSWICK AND
SOUTHEASTERN HORRY COUNTIES UNTIL 615 PM EDT...

At 536 PM EDT, Doppler radar was tracking a strong thunderstorm near
North Myrtle Beach Airport, moving northeast at 40 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Myrtle Beach, North Myrtle Beach, Shallotte, Sunset Beach, Holden
Beach, Ocean Isle Beach, Myrtle Beach Airport, Little River, North
Myrtle Beach Airport, Cherry Grove Inlet, Little River Entrance,
Iredell, Carolina Shores, Calabash, Longwood, Seaside, Nixonville,
Barefoot Landing Area Of North Myrtle Beach, Wampee and Cherry Grove
Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3362 7896 3382 7895 3397 7868 3395 7865
      3396 7865 3397 7862 3400 7864 3408 7850
      3391 7827 3390 7837 3380 7871 3375 7881
TIME...MOT...LOC 2136Z 243DEG 34KT 3378 7881

JDW
Special weather statement, Sep 6, 5:38 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Wilmington NC
538 PM EDT WED SEP 6 2017

SCZ024-032-033-053-062230-
Inland Horry SC-Marion SC-Florence SC-Dillon SC-
538 PM EDT WED SEP 6 2017

...SPECIAL WEATHER STATEMENT FOR NORTH CENTRAL FLORENCE...SOUTHERN
DILLON...NORTHWESTERN HORRY AND MARION COUNTIES UNTIL 630 PM EDT...

At 538 PM EDT, Doppler radar was tracking a strong thunderstorm near
Blue Brick, or 8 miles west of Marion, moving east at 40 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Marion, Dillon, Mullins, Tabor City, Latta, Lake View, Sellers, Fork,
Blue Brick, Zion, Mars Bluff, Gapway, Francis Marion University,
Rains, Floydale, Smithboro, Kemper, Claussen, Green Sea and Nichols.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3410 7883 3403 7962 3425 7967 3446 7926
TIME...MOT...LOC 2138Z 255DEG 39KT 3414 7953

JDW
Special weather statement, Sep 6, 5:46 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Wilmington NC
546 PM EDT WED SEP 6 2017

SCZ032-039-062230-
Williamsburg SC-Florence SC-
546 PM EDT WED SEP 6 2017

...A LINE OF STRONG THUNDERSTORMS APPROACHING WILLIAMSBURG AND
FLORENCE COUNTIES UNTIL 630 PM EDT...

At 546 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hebron to 6 miles northwest of Eastern
Lake Marion. Movement was east at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Lake City, Kingstree, Johnsonville, Hemingway, Trio, Salters, Hannah,
Cades, Poston, Nesmith, Gourdin, Indiantown, Hebron, Morrisville,
Henry, Kingsburg, Scranton, Lane, Greeleyville and Stuckey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.

&&

LAT...LON 3372 7998 3377 8000 3382 7991 3388 7988
      3389 7994 3391 7992 3399 7951 3397 7948
      3394 7949 3389 7940 3384 7937 3383 7932
      3381 7932 3336 7977 3340 7985 3343 7988
      3344 7987 3350 7996 3351 8000 3350 8010
TIME...MOT...LOC 2146Z 250DEG 31KT 3381 7995 3350 8026

JDW

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 9:13 PM EDTSpecial Weather StatementILMMarlboro62 min
Sep 5, 10:47 PM EDTSpecial Weather StatementILMDarlington, Marlboro43 min
Sep 5, 11:59 PM EDTSpecial Weather StatementILMDillon31 min
Sep 6, 1:19 AM EDTSpecial Weather StatementILMWilliamsburg26 min
Sep 6, 4:08 AM EDTSpecial Weather StatementILMHorry37 min
Sep 6, 4:37 AM EDTSpecial Marine WarningILM38 min
Sep 6, 12:55 PM EDTSpecial Marine WarningILM65 min
Sep 6, 1:51 PM EDTSpecial Marine WarningILM54 min
Sep 6, 2:53 PM EDTSpecial Weather StatementILMWilliamsburg52 min
Sep 6, 2:57 PM EDTSpecial Weather StatementILMDillon63 min
Sep 6, 3:55 PM EDTSpecial Weather StatementILMMarion65 min
Sep 6, 4:39 PM EDTSpecial Weather StatementILMHorry51 min
Sep 6, 4:48 PM EDTSpecial Weather StatementILMFlorence42 min
Sep 6, 4:56 PM EDTSevere Thunderstorm WarningILMFlorence42 min
Sep 6, 5:36 PM EDTSpecial Weather StatementILMHorry39 min
Sep 6, 5:38 PM EDTSpecial Weather StatementILMDillon, Marion52 min
Sep 6, 5:46 PM EDTSpecial Weather StatementILMWilliamsburg44 min
Sep 6, 5:51 PM EDTTornado WarningILMDillon, Horry, Marion24 min
Sep 6, 5:59 PM EDTSpecial Marine WarningILM46 min
Sep 5, 9:49 PM EDTSpecial Weather StatementILMRobeson56 min
Sep 5, 11:37 PM EDTSpecial Weather StatementILMRobeson53 min
Sep 6, 5:25 AM EDTSpecial Weather StatementILMBrunswick50 min
Sep 6, 2:48 PM EDTSpecial Weather StatementILMBladen42 min
Sep 6, 3:52 PM EDTSpecial Weather StatementILMBladen, Robeson53 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2017Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.